● ● ● ● ● Question 29 ● 1 out of 1 points ● ●
● ● A 70-year-old woman who is on long-term ibuprofen therapy for osteoarthritis has returned to the clinic for her regular 6- month visit. In the last couple of months, she has been having increasing periods of abdominal pain. The nurse suspects that this pain may be related to ● ● ● ● ● ● Respo nse Feedb ack: ● During long-term ibuprofen therapy, especially in patients older than 60 years, the nurse needs to closely monitor for peptic ulcer disease or gastritis that can lead to gastrointestinal bleeding or even bowel perforation. These events can occur at any time, with or without warning. Ibuprofen may also cause excessive or abnormal bleeding, especially in patients with anemia, but it is not known to cause anemia. Interstitial nephritis is one of the less common renal toxicities associated with ibuprofen as is constipation. ● ● ● ● ● Question 30 ● 1 out of 1 points ● ● ● ● A nurse is caring for a 61-year-old man who has had a severe attack of gout while in the hospital for food poisoning. The nurse administers colchicine intravenously in order to ● ● ●
● ● ● Respo nse Feedb ack: ● The patient is given colchicine intravenously to avoid aggravating his gastrointestinal tract. Giving the drug intravenously may ensure quick distribution of the drug, but considering the patient's food poisoning, the main objective would be to avoid aggravating the gastrointestinal tract and symptoms that the patient already has. Giving the drug intravenously does not prevent infection, bleeding, or depressed bone marrow function. ● ● ● ● ● Question 31 ● 0 out of 0 points ● ● ● ● When completing this quiz, did you comply with Walden University’s Code of Conduct including the expectations for academic integrity? ● ● ● ● ● ● ● ● Tuesday, April 3, 2018 12:08:45 PM EDT
You've reached the end of your free preview.
Want to read all 26 pages?
- Summer '15
- Diabetes, Blood sugar, Dantrolene